Tennessee, 2007Flash Flood and Damaging Wind in Tennessee, July 26, 2007
July 26, 2007 · NWS MEG · 2 events in 1 county or zone
Daytime heating in combination with a warm moist atmosphere produced afternoon and evening showers and thunderstorms over West Tennessee. Some of the thunderstorms produced damaging winds and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating in combination with a warm moist atmosphere produced afternoon and evening showers and thunderstorms over West Tennessee. Some of the thunderstorms produced damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 26, 9:45 AM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 26, 9:45 AM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CDT THU JUL 26 2007
.UPDATE...
MOSTLY SUNNY SKIES CONTINUE OVER THE MIDSOUTH THIS MORNING AS
TEMPERATURES HAVE QUICKLY SOARED WELL INTO THE 80S BY 10 AM. MOST
LOCATIONS WILL REACH INTO THE 90S FOR HIGHS. A WEAK SURFACE TROUGH
CONTINUES OVER THE MIDSOUTH TODAY. WITH PLENTY OF MOISTURE
AVAILABLE AND WEAK CONVERGENCE OCCURRING ALONG THIS FEATURE...
DECIDED TO GO AHEAD AND INTRODUCE ISOLATED THUNDERSTORMS FOR THIS
AFTERNOON ACROSS NORTH MISSISSIPPI. STILL EXPECT COVERAGE TO BE
MINIMAL BUT ENOUGH TO WARRANT MENTIONING.
&&
.PREV DISCUSSION... /ISSUED 311 AM CDT THU JUL 26 2007/
DISCUSSION...
INVERTED TROUGH DID NOT MOVE MUCH THIS EVENING AND STILL REMAINS
NEAR A JACKSON TENNESSEE TO JUST SOUTH OF A MEMPHIS LINE. SHOWERS
AND THUNDERSTORMS DID NOT INITIATE ALONG TROUGH AS PREVIOUS DAYS.
SOME ACTIVITY DID OCCUR OVER NORTH MISSISSIPPI BUT EXPECT THAT WAS
MORE DIURNAL BASED THAN ANYTHING. SEEMS LIKE THE TROUGH IS
BEGINNING TO WASH OUT...ALTHOUGH THERE IS STILL A DEWPOINT
GRADIENT ACROSS THE AREA AT THIS TIME. EXPECT GRADIENT TO
DISAPPEAR QUICKLY TODAY AS WINDS BECOME SOUTHERLY ACROSS THE
ENTIRE CWA. DON/T EXPECT MUCH IN THE WAY OF SHOWER AND
THUNDERSTORM DEVELOPMENT TODAY INTO TONIGHT...CAN/T RULE OUT AN
ISOLATED SHOWER OR STORM DEVELOPING BUT NOT ENOUGH TO KEEP 20 POPS
IN FORECAST THUS WILL REMOVE MENTION OF PRECIP FROM FORECAST.
HIGHS WILL BE MUCH LIKE YESTERDAY WITH READINGS IN THE LOWER TO
MID 90S. LOWS TONIGHT WILL BE IN THE UPPER 60S TO MID 70S.
ON FRIDAY...WINDS WILL BECOME MORE SOUTHWESTERLY ACROSS THE AREA.
CWA WILL BE BETWEEN TWO SYSTEMS-A FRONT TO THE NORTH AND AN UPPER
LEVEL DISTURBANCE ALONG THE GULF COAST. EXPECT AREA TO BE CAPPED
THUS WILL ALLOW FOR A HOT AND DRY DAY ACROSS THE MIDSOUTH. HIGHS
WILL BE IN THE MID TO MAYBE UPPER 90S.
FRIDAY NIGHT THROUGH REST OF WEEKEND...THE NAM IS MUCH QUICKER WITH
PROGRESSION OF THE FRONT THAN THE GFS AND ECMWF THUS WILL LEAN WITH
A SLOWER PROGRESSION SINCE THE GFS AND ECMWF HAS BEEN FAIRLY
CONSISTENT WITH TIMING. EXPECT A DYING LINE OF SHOWERS AND
THUNDERSTORMS TO BE APPROACHING NORTHERN PORTIONS OF THE MIDSOUTH
LATE FRIDAY NIGHT. THE LINE WILL HAVE DEVELOPED EARLIER IN THE
EVENING AHEAD OF THE FRONT. BY SATURDAY...FRONT SHOULD STILL REMAIN
TO THE NORTH OF CWA OR MAY JUST BEGIN ENTERING EXTREME NORTHERN
PORTIONS OF THE CWA. EXPECT REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS ALONG THE FRONT AND ALONG OLD OUTFLOW BOUNDARIES LEFT
BEHIND FROM THE PREVIOUS NIGHTS CONVECTION. SATURDAY WILL BE THE
BEST CHANCE FOR RAIN FOR NORTHERN PORTIONS OF THE CWA. SATURDAY
NIGHT...THE FRONT SLIPS A LITTLE FURTHER SOUTH. WILL CONTINUE POPS
ACROSS ENTIRE CWA. ON SUNDAY...SOUTHERN PORTIONS OF THE CWA WILL SEE
THE BEST CHANCE FOR RAIN AS FRONT WILL PROBABLY BE LOCATED ALONG
MS/TN BORDER. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD
OF THE FRONT. FRONT WILL REMAIN OVER EXTREME SOUTHERN PORTIONS OF
CWA SUNDAY NIGHT...THUS WILL CONTINUE POPS OVER THIS PART OF CWA.
SOME THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE STRONG TO MAYBE
EVEN SEVERE SATURDAY AND SUNDAY DUE TO THE IMPACT OF DAYTIME
HEATING. STAY TUNED.
MONDAY THROUGH REST OF FORECAST PERIOD...DRIER AND SLIGHTLY COOLER
AIR WILL BUILD INTO THE MIDSOUTH BEHIND FRONT AS HIGH PRESSURE MOVES
INTO THE REGION. EXPECT MOSTLY CLEAR SKIES WITH HIGHS IN THE UPPER
80S TO LOWER 90S AND LOWS IN THE 60S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 95 76 97 77 / 20 10 10 10
MKL 92 69 94 70 / 10 10 10 20
JBR 92 71 96 72 / 10 10 10 20
TUP 93 71 94 71 / 20 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KNS
Hazardous weather outlook, Jul 26, 2:39 AM CST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CDT THU JUL 26 2007
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271100-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 AM CDT THU JUL 26 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A COLD FRONT WILL MOVE INTO THE MIDSOUTH OVER THE WEEKEND. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT.
SOME OF THE STORMS MAY BE STRONG WITH AN ISOLATED SEVERE STORM
POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS OF SATURDAY
AND SUNDAY. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY WINDS UP TO
40 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
KRM
Flash Flood, Shelby
- When
- July 26, 1:16 PM CST to 1:46 PM CST
- Where
- Shelby County, 6 mi E of Memphis
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 35.130, -89.914
Heavy rain produced flash flooding in the University of Memphis area. Water flooded Central Ave between Flicker and Buntyn Streets.
Thunderstorm Wind, Shelby
- When
- July 26, 5:20 PM CST to 5:25 PM CST
- Where
- Shelby County, 1 mi E of Frayser to 3 mi ESE of Frayser
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 35.220, -90.032
Straight line winds knocked down trees along New Allen and James Roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, July 26, 20072 deaths · 1 in hail · 14 events
- Hail and Damaging Winds in Michigan, July 26, 2007$5.3 million · 1.75 in hail · 28 events
- Hail and Damaging Winds in Illinois, July 26, 2007$2.1 million · 65 kt wind · 6 events
- Flash Flood and Damaging Wind in Indiana, July 26, 2007$500,000 · 51 kt wind · 2 events
- Flash Flooding and Heavy Rain in North Carolina, July 26, 2007$200,000 · 4 events
- Tornadoes and Hail in Indiana, July 26, 2007$120,000 · EF0 · 10 events
- Flash Flooding and Damaging Wind in Wisconsin, July 26, 2007$126,000 · 4 events
- Hail and Damaging Winds in Kentucky, July 26, 2007$55,000 · 1 in hail · 20 events
- Flash Flood and Hail in Wisconsin, July 26, 2007$55,000 · 2 in hail · 19 events
- Damaging Wind and Lightning Strike in North Carolina, July 26, 2007$100,000 · 55 kt wind · 2 events
- Flash Flood in Wyoming, July 26, 2007$50,000 · 1 event
- Hail and Damaging Winds in West Virginia, July 26, 20071 injured · 1 in hail · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50848, 50847.